Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

On birth control, skipped pills, unprotected sex, taking ampicillin for skin conditions. Should I be concerned?

If I have been on birth control for 2 and a half years now and accidentally skipped two pills consecutively during end of week 2/beginning of week three of my last pack and have unprotected sex at the end of week one of my new pack which would be the day before my "ovulation day" according to my cycle. Should I be concerned? Also I take ampicillin for skin conditions and have been on it for 4 years now. Does this also affect if I should be concerned?
Asked On : Fri, 11 Oct 2013
Answers:  1 Views:  15
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

Some antibiotics can affect the function of oral contraceptives but this mainly occurs with anti microbials such as griseofulvin and rifampin.
Ampicillin would not affect the efficacy of the contraception.

Oral contraceptives would not be effective if some of the doses are missed.

You may want to consider a pregnancy tests. These can detect pregnancy by day 11 to 14 after conception.

I hope this helps
Answered: Fri, 11 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor